Nivolumab-induced interstitial lung disease in a patient with gastric cancer

Akie Kimura, Daisuke Sakai, Toshihiro Kudo, Naohiro Nishida, Aya Katou, Chiaki Inagaki, Toru Otsuru, Yasuhiro Miyazaki, Koji Tanaka, Tomoki Makino, Tsuyoshi Takahashi, Yukinori Kurokawa, Makoto Yamasaki, Masaki Mori, Yuichiro Doki, Taroh Satoh

Research output: Contribution to journalArticlepeer-review

Abstract

We herein report a case of nivolumab-induced interstitial lung disease in a patient with gastric cancer. Nivolumab is a fully human IgG4 monoclonal antibody inhibitor of programmed death-1. A 69-year-old woman with metastatic gastric cancer being treated with nivolumab as fifth-line therapy developed interstitial pneumonia 27 months after starting treatment with nivolumab. Chest computed tomography demonstrated a cryptogenic organizing pneumonia pattern in both lung lobes. This was thought as an immune-related adverse event (irAEs), but stopping the administration of nivolumab failed to resolve the presence of lung shadows. Treatment with steroid pulse therapy twice and subsequently with prednisolone gradually improved the pulmonary function. The administration of high-dose corticosteroid is recommended after the diagnosis of irAEs in nivolumab treatment. Since recovering from pulmonary dysfunction, the patient remains alive with no disease progression. The immediate diagnosis and treatment of irAEs are crucial for achieving a good outcome.

Original languageEnglish
Pages (from-to)92-95
Number of pages4
JournalOxford Medical Case Reports
Volume2019
Issue number2
DOIs
Publication statusPublished - Feb 27 2019

All Science Journal Classification (ASJC) codes

  • Parasitology
  • Microbiology
  • Infectious Diseases

Fingerprint Dive into the research topics of 'Nivolumab-induced interstitial lung disease in a patient with gastric cancer'. Together they form a unique fingerprint.

Cite this